Alert archive / Nebraska / Tornado Warnings in 2024

Tornado Warning 1, NWS Cheyenne, WY

April 25, 2024Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming

NWS Cheyenne, WY issued this tornado warning at Apr 25, 2024, 3:11 PM MDT for Scotts Bluff County, Sioux County, Nebraska; Goshen County, Wyoming. It was in force for 34 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 25, 2024, 3:11 PM MDT (21:11 UTC)
Expired
Apr 25, 2024, 3:45 PM MDT
In force
34 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY

The radar

The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 25, 3:15 PM MDTTORNADO11 E Yoder, WYNumerous reports of a funnel cloud with occasional ground circulation between Huntley and Lyman. Separate event from earlier landspout.
Apr 25, 3:19 PM MDTHAIL 1.759 E Yoder, WY
Apr 25, 3:45 PM MDTHAIL 18 E Yoder, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 12:00Z, 9.2 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 12:00Z on 2024-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 12:00Z on 2024-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-232 J/kg
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

307 
WFUS55 KCYS 252111
TORCYS
NEC157-165-WYC015-252145-
/O.NEW.KCYS.TO.W.0001.240425T2111Z-240425T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
311 PM MDT Thu Apr 25 2024

The National Weather Service in Cheyenne has issued a

* Tornado Warning for...
  Northwestern Scotts Bluff County in the Panhandle of Nebraska...
  Southwestern Sioux County in the Panhandle of Nebraska...
  East central Goshen County in southeastern Wyoming...

* Until 345 PM MDT.

* At 310 PM MDT, a severe thunderstorm capable of producing a tornado
  was located over Lyman, or 9 miles southeast of Torrington, and is
  nearly stationary.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation. Numerous reports of landspout 
           and funnels.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Scotts Bluff, southwestern Sioux and east central
  Goshen Counties, including the following locations... Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4186 10407 4191 10418 4215 10407 4198 10382
TIME...MOT...LOC 2110Z 216DEG 2KT 4195 10407 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

Brothers
2 follow-up statements
029 
WWUS55 KCYS 252133
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
333 PM MDT Thu Apr 25 2024

NEC157-165-WYC015-252145-
/O.CON.KCYS.TO.W.0001.000000T0000Z-240425T2145Z/
Scotts Bluff NE-Sioux NE-Goshen WY-
333 PM MDT Thu Apr 25 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM MDT FOR
NORTHWESTERN SCOTTS BLUFF...SOUTHWESTERN SIOUX AND EAST CENTRAL
GOSHEN COUNTIES...

At 331 PM MDT, a severe thunderstorm capable of producing a tornado
was located over Lyman, or 9 miles southeast of Torrington, and is
nearly stationary.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation. Numerous landspout and funnel 
         reports.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Morrill, Lyman, Huntley, and Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4187 10409 4191 10418 4215 10407 4200 10385
TIME...MOT...LOC 2131Z 208DEG 2KT 4195 10407 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Brothers
720 
WWUS55 KCYS 252146
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
346 PM MDT Thu Apr 25 2024

NEC157-165-WYC015-252156-
/O.EXP.KCYS.TO.W.0001.000000T0000Z-240425T2145Z/
Scotts Bluff NE-Sioux NE-Goshen WY-
346 PM MDT Thu Apr 25 2024

...THE TORNADO WARNING FOR NORTHWESTERN SCOTTS BLUFF...SOUTHWESTERN
SIOUX AND EAST CENTRAL GOSHEN COUNTIES HAS EXPIRED...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire.  However, heavy
rain is still possible with this thunderstorm.

&&

LAT...LON 4187 10409 4191 10418 4215 10407 4200 10385
TIME...MOT...LOC 2146Z 270DEG 2KT 4196 10406 

$$

Brothers

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Apr 25, 3:03 PM MDT, 8 minutes earlier. Its key messages:

  • Scattered to numerous showers and thunderstorms are expected across southeast Wyoming and the western Nebraska Panhandle today and tonight. A few storms may be strong to locally severe, especially east of I-25. The primary hazards will be large hail and damaging wind gusts, although an isolated tornado or two will be possible. The potential will exist for cold-core funnel clouds as well.
  • An extremely active weather pattern persists through the weekend with widespread stratiform rain w/ embedded thunder likely for most areas from Friday through Sunday.
  • Accumulating snow is expected at elevations above 8000 feet, with the potential for 12+ inches in the Snowy and Sierra Madre Ranges from Friday through Sunday. The I-80 Summit between Laramie and Cheyenne will be very close to the main transition zone between rain and snow. Travel impacts remain possible, mainly from Friday night through Saturday.
Area forecast discussion, Apr 25, 3:03 PM MDT, 8 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
303 PM MDT Thu Apr 25 2024

.KEY MESSAGES...

- Scattered to numerous showers and thunderstorms are expected
  across southeast Wyoming and the western Nebraska Panhandle
  today and tonight. A few storms may be strong to locally
  severe, especially east of I-25. The primary hazards will be
  large hail and damaging wind gusts, although an isolated
  tornado or two will be possible. The potential will exist for
  cold-core funnel clouds as well.

- An extremely active weather pattern persists through the
  weekend with widespread stratiform rain w/ embedded thunder
  likely for most areas from Friday through Sunday.

- Accumulating snow is expected at elevations above 8000 feet,
  with the potential for 12+ inches in the Snowy and Sierra
  Madre Ranges from Friday through Sunday. The I-80 Summit
  between Laramie and Cheyenne will be very close to the main
  transition zone between rain and snow. Travel impacts remain
  possible, mainly from Friday night through Saturday.

&&

.MESOSCALE...
Issued at 245 PM MDT Thu Apr 25 2024

Latest GOES visible imagery shows numerous showers and
thunderstorms that have developed west of the Laramie Range
early this afternoon along with initiation along the dryline
positioned west of Cheyenne northeast through Chugwater. This
dryline has not propagated eastward as quickly as initially
forecast with the early clearing of morning cloud cover.
Additionally, early morning storms that tracked from western
Carbon Co up through Douglas has left an outflow boundary now
extending south through Goshen Co. This will lead to a potential
area of enhanced convergence in the North Platte River valley
near the WY/NE border for new storm development later this
afternoon right on the gradient of convective inhibition to the
east. Latest observations show dew points in the 50s near
Sidney up through Banner Co and points towards the northeast.

Based on latest CAM guidance, areas of concern will be from
Torrington through Scottsbluff and potential towards Alliance
areas late this afternoon into this evening. Forecast soundings
would support marginally severe hail likely around 1-1.5 inches
with the strongest cells with 500-700 J/kg of CAPE in the hail
growth region. Additionally, surface winds in the river valley
are modeled to by more east-southeasterly enhancing low-level
shear and short-lived tornado potential with any discrete
storms. However, stronger 0-6 km shear is present along the I-80
corridor in the NE panhandle as the core of 500mb flow aloft
has weakened over the last 24 hours per latest RAP analysis,
limiting stronger shear farther north in our CWA.

As better lift continues to arrive overhead, more widespread
storm coverage will continue with embedded stronger cells. Main
weather hazards overnight will transition towards heavy rainfall
and localized flooding, especially over the southern NE
panhandle that may see repeated rounds of precipitation with the
initial storm development in our area in addition to storms
closer to the surface low traversing north of the CO/WY border.

&&

.SHORT TERM /THROUGH SATURDAY/...
Issued at 402 AM MDT Thu Apr 25 2024

A highly complex & extremely active mid & upper level pattern is
expected to continue to evolve across the western and central US
over the next 24 to 48 hours, giving way to chances for multiple
hazards including severe convective storms, significant snowfall
accumulations above 7500-8000 feet elevation, as well as chances
for locally heavy rainfall for the lower elevations. The overall
upper-level pattern will remain characterized by expansive long-
wave troughing encompassing much of the western & central CONUS,
with two distinct pieces of energy pivoting across the 4 corners
region before ejecting northeastward across the southern/central
high plains. Overall, models are in excellent agreement with the
overall evolution of the pattern. However, there are a number of
notable complexities with potential outcomes highly sensitive to
the precise timing of disturbances and resulting interactions of
boundaries which eventually take place. Nonetheless, it is quite
likely that the majority of the CWA will see some sort of impact
from these systems.

The first notable short-wave disturbance will lift to the north-
east across the 4 corners this afternoon, contributing to strong
lee cyclogenesis over eastern Colorado with a sub-990-mb surface
low expected to develop by 21z. The resulting southeasterly low-
level flow should provide a sufficient fetch of moisture to help
maintain appreciable surface dew points in the lower 50s, mainly
across the western Nebraska Panhandle. The western extent of the
deeper moisture remains highly uncertain with a sharp cut-off in
the spread of HREF members along/southwest of a BFF-IBM line for
progged dew points indicating uncertainty regarding the eastward
progression of the dry line. The 10th %ile of the HREF ensembles
are in the mid 40s to the east of this line, but quickly drop to
the mid/upper 20s to the west. This may play a key role in storm
severity today w/ better MLCAPEs (1000-1500 J/kg) possibly being
focused more across our far eastern zones. Even so, there should
be good instability today as thermal profiles rapidly cool later
this afternoon as the mid-level cold pool approaches. Scattered/
numerous showers and thunderstorms should develop across western
areas by early afternoon, with a slightly delayed initiation for
the high plains closer to 21-00z given substantial inhibition w/
the initially warm, capped air mass aloft. High-res models would
suggest initiation occurring in the vicinity of the dryline near
the WY/NE border by 00z w/ numerous clusters developing through-
out the evening. Vertical shear will be more than sufficient for
organized, potentially rotating storms capable of large hail and
perhaps locally damaging wind gusts. The last several iterations
of the HRRR and NAMNest have suggested a few narrow UH tracks as
well, suggesting potential for a low-topped supercell or two and
the risk for a weak tornado or two. As thermal profiles cool, we
would not be surprised to see at least several cold-core funnels
develop in the early evening w/ numerous storm mergers likely to
be taking place during this time.

Dry-slotting on the back side of the rapidly maturing cyclone is
expected to limit convective coverage across western zones after
03z, with the primary focus shifting toward stratiform rain and/
or embedded convection over the western NE Panhandle through mid
day Friday. Brief short-wave dirty ridging should develop as the
first low departs. A weak, slow-moving disturbance will uncercut
this ridge over central Wyoming, resulting in a burst of notable
700-mb warm air advection across Carbon & Albany counties during
the afternoon and evening hours on Friday. As such, rain & high-
elevation snow should quickly re-develop as the next low deepens
and pivots northeast across the 4 corners from Friday night thru
Saturday. Yet again, lee cyclogenesis will result in substantial
wrap-around moisture in the TROWAL/deformation axis on the back-
side of a rapidly deepening cyclone over central KS. As a result
we should see deep/moist northeasterly low-level upslope flow as
well as favorable dynamics supporting widespread stratiform rain
and embedded convection over much of the CWA. PWATs of 0.5+ inch
will be near the 90th percentile of climatology, so would expect
some pretty impressive rainfall totals through Sunday. Localized
areas could see over 1.5 inches of rain over the next few days!

High-elevation snow will also be likely, as 700-hpa temperatures
fall to -2 to -4 deg C. A foot or more of accumulation will be a
good possibility for both the Snowy and Sierra Madre ranges with
this second wave, with more significant uncertainty below around
8000 feet elevation and potential impacts over the Interstate 80
Summit between Laramie and Cheyenne. Models continue to trend on
the cooler side for Friday Night & Saturday, validating previous
concerns of cold air damming along the front range favoring low-
tier percentiles of the model spectrum for temperatures. Decided
to populate snow levels with the 25th %ile of the NBM, which may
bring a brief rain/snow mix into Cheyenne but would restrict the
accumulations to the higher terrain to the west. The Summit will
be right near the transitional bubble, with the worst-case being
around 6-8 inches of heavy and wet snow. Ensemble means are near
2-3 inches using a 10:1 ratio. Will continue to hold off for now
on any headlines given lingering uncertainty. Daytime highs will
likely struggle to reach the middle 40s for many areas Saturday.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Issued at 402 AM MDT Thu Apr 25 2024

We will have an active weather pattern continue for the extended
forecast package. Near average temperatures for the weekend are
forecast, and gradually increasing through the week to be
approximately 5-15 degrees above climatological averages to round out
the last few days of April and into early May. At this time of
inspection, snow showers across the higher elevations will wind down
on Sunday and Monday, with rain showers and thunderstorms
anticipated daily for the entire cwa through the end of next week.

Saturday night into early Sunday, we will have a slow-moving upper
level low slowly propagating to the east-northeast, ultimately
ejecting out toward the Upper Midwest and Great Lakes region by late
Sunday. As this negatively tilted upper level system with an
attendant mid-latitude surface low propagates away from our region,
we will have wrap-around moisture coupled with CAA. 700mb
temperatures ranging from 0C to -5C along with scattered rain
showers in the lower elevations, and accumulation snowfall in the
higher terrain will slowly dissipate from Saturday night to late
Sunday afternoon. Isolated thundershowers are also possible, but sub-
severe. Areas of highest confidence for additional rainfall
accumulations in the lower terrain will be along and east of I-25
toward western Nebraska. Much needed rainfall is anticipated for
these areas.

The water faucet will be turned off for only a brief period as we
transition to a quiet weather setup for approximately 24 hours. A
shortwave trough will arrive from the Pacific Northwest by Monday
evening, bringing a renewed chance for showers and isolated
thunderstorms. This weak disturbance is anticipated to eject
downstream toward the Northern Plains and Great Lakes region
throughout the day on Tuesday, limiting our chances of rainfall from
that.

Tuesday is advertised by model guidance to transition to a more
quasi-zonal flow regime aloft, with weak shortwave disturbances
embedded within the H5 and H7 flow aloft. Diurnal convection is
signaled to be present as mid-levels will adiabatically cool from a
passing shortwave trough to our north, increasing the low-level and
mid-level atmosphere lapse rates. Not expecting severe weather from
this weak threshold of a disturbance, but lingering showers and
thunderstorms could persist overnight into early Wednesday morning.

Wednesday and Thursday will see an amplification of an upper level
ridge, with it originating across the Mexican Plateau, and advecting
warmer are northward across the Intermountain West. Weak shortwave
disturbances are forecast to propagate off a much larger longwave
trough from the Pacific Northwest on Wednesday, bringing another
opportunity for showers and thunderstorms during the peak heating
hours of the day. Thursday will have the aforementioned upper level
ridge axis positioned over the Central Plains. The potent longwave
trough will elongate and intensify across the western CONUS. This
trough is modeled to become negatively tilted by Thursday of next
week, with diffluent flow being coupled with moisture and
instability across the Central Rockies. We will need to pay
attention to this trend as it may be our next opportunity for
stronger, organized convection across the cwa to round out the
week.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1139 AM MDT Thu Apr 25 2024

A prolonged window of scattered showers and thunderstorms is
expected to arrive during the forecast period. VFR conditions
expected before thunderstorms develop and outside of when
showers and thunderstorms move directly over terminals. Expect
localized fluctuations to MVFR/IFR from VIS/CIGs reductions
during the afternoon, evening, and overnight period. Wind gusts
will pick up for most terminals in the 20-35 knot range, with
isolated higher gusts when -SHRA/-TSRA are present at
terminals. Initial rounds of thunderstorms are expected to taper
off in southeast Wyoming between 00Z and 03Z at KLAR and KRWL,
but lasting until near 08Z-10Z at KCYS. The Nebraska panhandle
TAF terminals will likely see showers and thunderstorms through
overnight hours with a brief break possible between 03Z and 05Z.
Please see individual TAFs for further information.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

MESOSCALE...MB
SHORT TERM...CLH
LONG TERM...BW
AVIATION...LEG
Hazardous weather outlook, Apr 25, 2:07 PM MDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
207 PM MDT Thu Apr 25 2024

WYZ103>106-109>111-113-115>117-262015-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
Central Carbon County-North Snowy Range Foothills-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
207 PM MDT Thu Apr 25 2024

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered to numerous showers and thunderstorms are expected
today into early this evening.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

An extremely active weather pattern persists through the weekend
with widespread stratiform rain with embedded thunder likely for
most areas from Friday through Sunday.

.Spotter information statement...

Weather spotters are encouraged to report any severe weather to
NWS Cheyenne on social media.

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
262015-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
207 PM MDT Thu Apr 25 2024

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered to numerous showers and thunderstorms are expected
today and tonight. A few storms may be strong to locally severe,
especially east of I-25. The primary hazards will be large hail,
heavy rainfall, and damaging wind gusts, although an isolated
tornado or two will be possible. The potential will exist for
cold-core funnel clouds as well.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

An extremely active weather pattern persists through the weekend
with widespread stratiform rain with embedded thunder likely for
most areas from Friday through Sunday.

.Spotter information statement...

Weather spotters are encouraged to report any severe weather to
NWS Cheyenne on social media.

WYZ112-114-262015-
Sierra Madre Range-Snowy Range-
207 PM MDT Thu Apr 25 2024

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Scattered to numerous showers and thunderstorms are expected
today into early this evening.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Accumulating snow is expected at elevations above 8000 feet, with
the potential for 12+ inches in the Snowy and Sierra Madre Ranges
from Friday through Sunday. Travel impacts remain possible,
mainly from Friday night through Saturday.

.Spotter information statement...

Weather spotters are encouraged to report rain or snowfall
amounts to NWS Cheyenne on social media.

In the hours before

Special weather statement, Apr 25, 11:56 AM MDT, 3 hours 15 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1156 AM MDT Thu Apr 25 2024

WYZ101-103-251830-
Converse County Lower Elevations WY-North Laramie Range WY-
1156 AM MDT Thu Apr 25 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CONVERSE COUNTY
THROUGH 1230 PM MDT...

At 1155 AM MDT, Doppler radar was tracking a strong thunderstorm near
Douglas, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Douglas.

This includes Interstate 25 in Wyoming between mile markers 127 and
146.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4260 10556 4272 10561 4288 10537 4267 10517
      4254 10543
TIME...MOT...LOC 1755Z 240DEG 14KT 4268 10548

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Brothers
Special weather statement, Apr 25, 12:24 PM MDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1224 PM MDT Thu Apr 25 2024

WYZ101-251900-
Converse County Lower Elevations WY-
1224 PM MDT Thu Apr 25 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL CONVERSE COUNTY
THROUGH 100 PM MDT...

At 1223 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles southeast of Douglas, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lost Springs.

This includes Interstate 25 in Wyoming between mile markers 121 and
134.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4261 10531 4272 10536 4285 10491 4261 10490
TIME...MOT...LOC 1823Z 251DEG 17KT 4266 10522

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Brothers
Local storm report, Apr 25, 12:45 PM MDT, 2 hours 26 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1245 PM MDT Thu Apr 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 PM     Hail             1 S Douglas             42.74N 105.39W
04/25/2024  E0.25 inch       Converse           WY   Public

&&

Event Number CYS2400001

MAC
Local storm report, Apr 25, 2:33 PM MDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
233 PM MDT Thu Apr 25 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     Hail             N Redbird               43.24N 104.27W
04/25/2024  E0.25 inch       Niobrara           WY   Public

            caller indicated bb to pea size hail

&&

Event Number CYS2400002

-
Special weather statement, Apr 25, 3:09 PM MDT, 2 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
309 PM MDT Thu Apr 25 2024

NEZ019-096-WYZ108-252145-
Scotts Bluff NE-South Sioux NE-Goshen County WY-
309 PM MDT Thu Apr 25 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SCOTTS BLUFF...
SOUTHWESTERN SIOUX AND EAST CENTRAL GOSHEN COUNTIES THROUGH 345 PM
MDT...

At 308 PM MDT, Doppler radar was tracking a strong thunderstorm
producing a landspout over Lyman, or 9 miles southeast of Torrington.
This thunderstorm was nearly stationary.

HAZARD...Landspouts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Morrill, Lyman, Huntley, and Henry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4186 10407 4191 10418 4215 10407 4198 10382
TIME...MOT...LOC 2108Z 216DEG 2KT 4195 10407

LANDSPOUT...OBSERVED
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Brothers

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 9:03 PM MDTSpecial Weather StatementCYSKimball42 min
Apr 25, 3:09 PM MDTSpecial Weather StatementCYSScotts Bluff36 min
Apr 25, 5:14 PM MDTSpecial Weather StatementCYSScotts Bluff46 min
Apr 25, 5:47 PM MDTSevere Thunderstorm WarningCYSKimball23 min
Apr 25, 11:56 AM MDTSpecial Weather StatementCYSConverse34 min
Apr 25, 12:24 PM MDTSpecial Weather StatementCYSConverse36 min
Apr 25, 12:35 PM MDTSevere Thunderstorm WarningCYSConverse, Niobrara26 min
Apr 25, 3:45 PM MDTSpecial Weather StatementCYSGoshen30 min
Apr 25, 4:16 PM MDTSpecial Weather StatementCYSGoshen29 min
Apr 25, 4:53 PM MDTSpecial Weather StatementCYSNiobrara37 min

Nearby

Tornado Warnings in Nebraska, 2024Tornado Warnings in Wyoming, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.